RSS
TwitterFacebook

Tamiflu Suicidal Thoughts, Hallucinations Lead Parents to Raise Concerns About Side Effects

While families nationwide are facing one of the worst flu seasons on record, a growing number of reports are surfacing involving hallucinations, suicides and suicidal thoughts among children treated with Tamiflu, a popular flu treatment. 

Since the beginning of the year, several cases of Tamiflu suicide problems have been reported, including at least one 16-year-old Indiana teen who killed himself in late January. The parents indicate that the teen had no history of suicidal thoughts or self harm, but after just two doses of Tamiflu, the teen killed himself in the family’s garage. The parents are now raising concerns about the potential side effects of Tamiflu, which is the only thing that changed.

In another case, a six year old girl from Texas began suffering hallucinations after Tamilfu treatments, and the parents indicate that they found her standing at an open window just before they believe the girl would have tried to commit suicide.

These are two of just several incidents being reported by parents nationwide, which are renewing concerns about the psychological risks with Tamiflu.

In 2007, health officials in Japan investigated the Tamiflu suicide risk, after at least 18 incidents involving teens killing themselves were reported during a 17 month period, resulting in a health warning by health officials in that country.

According to a study published in the British Medical Journal (BMJ) in 2009, Tamiflu side effects for pediatric users included issues with nightmares, insomnia, nausea, vomiting and other psychological problems, resulting in questions about whether the antiviral flu drug may do more harm than good.

In the United States, Tamiflu warnings only vaguely mention “abnormal behavior” risks among children, and the information suggests that the issues may be side effects of the flu, rather than problems with Tamiflu, which increasingly seems to be the case.

“Patients with influenza, including those receiving TAMIFLU, particularly pediatric patients, may be at an increased risk of confusion or abnormal behavior early in their illness,” the warning reads. “Monitor for signs of abnormal behavior.”

A growing number of families are now questioning why the drug maker failed to adequately warn about the risk of suicidal thoughts and hallucinations on Tamiflu, which may have allowed their children to avoid injuries caused by self harm. As additional evidence links suicides and Tamiflu, lawsuits appear likely to be filed against the manufacturer.

Tags: , , , ,

  • Share Your Comments

  • Have Your Comments Reviewed by a Lawyer

    Provide additional contact information if you want an attorney to review your comments and contact you about a potential case. This information will not be published.
  • NOTE: Providing information for review by an attorney does not form an attorney-client relationship.

  • This field is for validation purposes and should be left unchanged.